Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 16, 1995, 10:57 PM CST for Creek County, Tulsa County, Oklahoma. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Jan 16, 1995, 10:57 PM CST (04:57 UTC)
- Expired
- Jan 16, 1995, 11:45 PM CST
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Creek County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 170458 RRA SVRTUL OKC037-143-170545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1057 PM CST MON JAN 16 1995 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1145 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...EASTERN CREEK COUNTY...TULSA COUNTY AT 1056 PM NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM SAND SPRINGS TO KELLYVILLE. THESE STORMS HAVE A HISTORY OF PRODUCING DIME SIZED HAIL. THE LINE WAS MOVING NORTHEAST AT 30 MILES AN HOUR. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 16, 8:38 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 16, 8:38 PM CST, 2 hours 19 minutes before
FPUS3 KTUL 170238
AFDTUL
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
838 PM CST MON JAN 16 1995
SCTD RW HAVE DVLPD IN CNTRL OK PAST 2 HRS AS STG DYNAMIC LIFTG
FROM WRN KS SHORTWV MOVES INTO AREA. OK MESONET SHOWS MOIST AXIS
ACRS CNTRL OK...BUT MSTR ABV SFC ON OUN AND FWD SNDGS NOT THAT
IMPRESSIVE. STG SYNOPTIC SCALE LIFT WL CONT TO OVERCOME LACK OF
DEEP MSTR AND SCTD RW SHUD CONT TO DVLP...WITH GREATEST COVG
MOVG FROM NORTH CNTRL OK INTO ERN KS TONITE. HAVE ALSO SEEN
A FEW LTG STRIKES WITH ACTIVITY IN CNTRL OK ON COMPUTER LTG
GRAPHIC...SO WL CONT TO MENTION THUNDER AS COOLG ALF HELPS
DESTABILIZATION.
WL INCREASE THE POPS IN 1ST PERIOD ZNS TO ACCT FOR CURRENT
RADAR TRENDS. DRYLINE/PAC FRONT IN WRN OK NOT MAKING THAT MUCH
EWD PROGRESS...BUT A SUBTLE WSHFT TO SW WNDS SHUD OCCUR IN MY
WRN ZNS AFTR MIDNITE. CANADIAN FRONT IS STILL IN WRN KS JUST NW
OF DDC AND RSL...AND WL NOT MAKE IT INTO ERN OK TIL TUES. LUKS LIKE
A VRY MILD NITE TONITE. NO CHGS TO LATER PDS OF FCST.
/9
.TUL...NONE.In the hours before
Special weather statement, Jan 16, 10:38 PM CST, 19 minutes before
OKZ054>067-170545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1038 PM CST MON JAN 16 1995 ...STRONG THUNDERSTORMS MOVING ACROSS EASTERN OKLAHOMA... AT 1035 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM ABOUT 5 MILES WEST OF COPAN TO SHAMROCK. THE STRONGEST STORM IN THIS LINE WAS JUST WEST OF AVANT. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZED HAIL AND WIND GUSTS TO 50 MILES AN HOUR. THE LINE OF STORMS WAS MOVING NORTHEAST AT 30 MILES AN HOUR. THE STORMS WILL MOVE INTO THE TULSA METROPOLITAN AREA AROUND 1100 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA UNTIL 400 AM.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 11:20 PM CST | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 40 min |
| Jan 17, 12:17 AM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 24 min |
| Jan 17, 12:17 AM CST | Severe Thunderstorm Warning | TSA | Muskogee | 43 min |
| Jan 17, 12:36 AM CST | Severe Thunderstorm Warning | TSA | Wagoner | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.